MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM X.CEED; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM X.CEED; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330002
Medical Device Problem Codes Computer Software Problem (1112); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom x.Ceed ct system.On (b)(6) 2024, a critical patient with internal bleeding was on the scanner to identify the source of bleeding with a three phases abdomen thorax scan.The native scans (topogram-, spiral, and sequence scan) were completed successfully but the bolus tracking was not possible.A failure message was shown to the operator.As a result, the patient was taken to immediate surgery without any further diagnostic images as the situation was rated as life-threatening.Currently we are not aware of any further patient related information.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.Additional information about patient health status and data for technical investigation has been requested.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed as soon as the investigation is completed, or new information has become available.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.The patient was initially scanned with a native spiral and a premonitoring scan.This caused a regular increase in the temperature.The following auto range of monitoring and two spiral scans were not possible due to tube cooling limitations.The customer tried to do adjustments with fast adjust and care dose.For both adjustments, the predefined ranges, and limits, set by the customer, were not sufficient to reduce the energy level in a way that the protective tube cooling was passed.This was also impacted by the patient's condition, having a significant amount of blood in the lung, causing a higher than planned dose needed for lung scans with air in it.Therefore, both options failed.A manual adjustment was also not successful as the manual adjustment was not high enough.The final attempt to adjust the table speed (pitch) had the converse effect and did not solve the issue either.The technical investigation revealed that the system worked as specified.The customer tried to solve the situation with correct measures but failed due to individual and self-defined limitations in combination with the patient's conditions.The concentration of circumstances lead to the situation that further scans could not have been completed as planned and the patient was sent to surgery without further diagnostics due to its critical condition.As per latest information the patient is still in intensive care.Siemens healthineers has conducted a thorough investigation of the reported event with the outcome that the ct scanner did not malfunction.No systematic or design issue was identified, and no further measures are deemed necessary.

Brand Name
SOMATOM X.CEED
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key20351916
Report Number3004977335-2024-00117
Device Sequence Number12745541
Product Code JAK
UDI-Device Identifier04056869231051
UDI-Public(01)04056869231051
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K233650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11330002
Device Catalogue Number11330002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age55 YR
Patient SexMale